# SDR YADA20180227001

- Difficulty date: February 24, 2018
- Submitted: February 27, 2018
- Operation: Air carrier
- Aircraft: N117AX
- Make and model: Beech 1900C
- Aircraft serial: UC79
- Aircraft time: 40,730 hours, 43,393 cycles
- System (JASC): 3210 · Main Landing Gear
- Part: Bolt
- Condition: Failed
- Location: Mlg Torque Knee
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

DURING TAXI OUT FOR DEPARTURE,  MADE A 180 DEGREE TURN AT THE TAKEOFF END OF THE RUNWAY.  TURNED TO THE LEFT USING NOSE STEERING, DIFFERENTIAL POWER AS WELL AS THE BRAKE TO GET THE NOSE TO CASTER FURTHER AROUND. TRYING TO STRAIGHTEN OUT THE AIRPLANE WAS VERY DIFFICULT,  FELT A BINDING IN THE NOSE, REQUIRED A LARGE AMOUNTS OF PRESSURE ON THE OPPOSITE RUDDER AS WELL AS OPPOSITE POWER TO GET THE AIRCRAFT TO STRAIGHTEN OUT.  ONCE STRAIGHT, LINED UP FOR DEPARTURE.  ADVANCE POWER LEVERS, ACCELERATING THROUGH 10 MAYBE 15 KNOTS THE AIRCRAFT STARTED TO SHAKE VIOLENTLY.  IMMEDIATELY REJECTED THE TAKEOFF, REDUCED POWER TO IDLE AND APPLIED BRAKES. THE AIRCRAFT CONTINUED TO SHAKE UNTIL A SLOW WALKING PACE AT WHICH POINT EVERYTHING SMOOTHED OUT.   TAXIED DOWN THE RUNWAY BACK TO THE RAMP.   TRIED ACCELERATING ONCE AGAIN TO SEE IF THE SHAKING RETURNED WHICH IT DID AT THE SAME SPEEDS AS DESCRIBED THE FIRST TIME.   TAXIED OFF THE RUNWAY AND ONTO THE RAMP.   SHUT DOWN AND DEPLANED.  LOOKED AT THE MAIN LANDING GEAR AND QUICKLY DETERMINED THE TORQUE KNEE HAD SEPARATED AND THE WHEEL ASSEMBLY WAS BACKWARDS.   THE BOLT THAT HOLDS THE TORQUE KNEE TOGETHER HAD FAILED TO PREVENT THE LOWER HALF FROM SEPARATING FROM THE UPPER HALF.   MAINTENANCE LATER CONFIRMED THAT TWO OF THREE LARGE WASHERS WERE INSTALLED INCORRECTLY AND CAUSE THE BOLT TO FAIL TO HOLD THE TWO PIECES TOGETHER. THE LANDING GEAR WAS REPLACED.
